Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 17, 2021, 2:15 PM EDT for Jefferson County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 17, 2021, 3:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WWUS82 KTAE 171815
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
215 PM EDT Sat Jul 17 2021
FLZ017-018-027-171900-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
215 PM EDT Sat Jul 17 2021
...SPECIAL WEATHER STATEMENT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville. This storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Woodville, Wakulla, Newport, Cody, Fanlew, Wacissa Springs and
Natural Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 8428 3031 8420 3038 8400 3022 8395
3020 8418
TIME...MOT...LOC 1815Z 247DEG 2KT 3030 8411
$$
IG3What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:57 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 17, 1:57 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 157 PM EDT Sat Jul 17 2021 .AVIATION... [Through 18Z Sunday] Mainly VFR conds prevail thru the TAF outside of storms, for which there is a mention of thunder at all terminals this afternoon, (except ECP). As of 2pm ET, convection is focusing east and SE of TLH, where sudden wind gusts from outflow boundaries are possible over the next couple hrs. Activity should diminish after sunset, with a PROB30 for -TSRA at ECP from 15-18Z Sunday. && .PREV DISCUSSION [1122 AM EDT]... .NEAR TERM [Through Tonight]... An upper level ridge, and associated surface high pressure, will remain in control of the weather pattern through tonight with light south and southeasterly flow anticipated at the surface. Drier mid- level air will rotate in from the east this afternoon with shower and thunderstorms being a little more isolated this afternoon, especially across our eastern zones. Further to the west across the Panhandle and AL, an upper level trough approaching from the west, along with better deep-layer moisture, will allow better chances for rain across these areas. With rain chances a little lower this afternoon region wide, expect warmer temperatures in the low to mid 90s (highest across our eastern zones where rain chances are lower). .SHORT TERM [Sunday Through Monday]... Subtropical ridge and drier air with PWATs 1.5-1.6" will be in place across the Florida Big Bend Sunday with our counties north of the Big Bend becoming increasingly under the influence of an upper trough digging slowly southward. PWATs in southeast Alabama Sunday will be closer to 2" and this gradient was used for rain chance probabilities for Sunday. Chances are highest in the north and lowest in the south. That trough edges southward Monday with the entire area under its influence and greater column moisture is expected with higher than normal rain chances and better chances favoring our Alabama and Georgia counties. Highs are expected in the low/mid 90s Sunday but the increase in storms and clouds highs on Monday will be in the upper 80s to around 90 degrees. Heat indices will range from the mid 90s to near 100 degrees. .LONG TERM [Monday Night Through Saturday]... An unsettled and wetter pattern will set up through much of the long term period. The upper trough elongates with an upper low developing across the southern Plains and retrograding towards the southern Rockies. A weak cold front will slide south to northern MS/AL/GA while the subtropical ridge stretches over the central Gulf of Mexico. The will allow a fairly deep column of southwest to west flow across the southeast CONUS and a good channel of mid/high level moisture in addition to the low level flow from the Gulf of Mexico. Generally, expect higher than normal rain chances each day with scattered to numerous coverage over land during the diurnal period and convection developing over the marine waters at night. .MARINE... Generally light to moderate southeast to south winds will continue this weekend switching to a southwest to west wind beginning next week as high pressure shifts south into the southern Gulf of Mexico. Seas will be low in the absence of thunderstorms but winds and seas will locally increase in and around storms which are expected to increase in coverage next week as well. .FIRE WEATHER... Fire weather concerns will be low today with light winds and elevated humidity levels. Scattered showers and thunderstorms are expected. .HYDROLOGY... Several rivers are falling through action stage (Choctawhatchee, Ochlocknee, Aucilla) with the Suwanee expected to remain in action stage through the upcoming week. Rain chances won't be quite as high this weekend but a wetter pattern is in store for the upcoming work week. Generally 1-1.5" of rainfall is expected over the next week with the bulk of that occurring next week. Localized nuisance flooding could occur in poor drainage areas underneath slow moving storms. Widespread flash flooding is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 93 73 91 73 / 20 60 10 70 40 Panama City 75 88 76 87 76 / 10 40 10 60 40 Dothan 72 90 72 87 72 / 10 60 30 80 50 Albany 74 93 74 91 72 / 10 60 30 80 50 Valdosta 73 93 72 91 72 / 30 60 20 70 30 Cross City 74 92 74 89 74 / 20 50 10 50 20 Apalachicola 75 88 76 86 76 / 20 30 10 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Dobbs SHORT TERM...Scholl LONG TERM...Scholl AVIATION...IG3 MARINE...Scholl FIRE WEATHER...Dobbs HYDROLOGY...Scholl
In the hours before
Special weather statement, Jul 17, 1:03 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
103 PM EDT Sat Jul 17 2021
FLZ018-028-128-171745-
Inland Taylor FL-Inland Jefferson FL-Coastal Taylor FL-
103 PM EDT Sat Jul 17 2021
...SPECIAL WEATHER STATEMENT...
At 103 PM EDT, Doppler radar was tracking a strong thunderstorm 19
miles west of Perry, moving northeast at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Goose Pasture, Iddo, Eridu and Cabbage Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3015 8362 3013 8394 3017 8396 3018 8395
3019 8396 3027 8400 3035 8380 3032 8379
3032 8381 3031 8382 3030 8372
TIME...MOT...LOC 1703Z 244DEG 6KT 3021 8388
IG3Special weather statement, Jul 17, 1:27 PM EDT, 48 minutes before
Special Weather Statement National Weather Service Tallahassee FL 127 PM EDT Sat Jul 17 2021 FLZ028-128-171815- Inland Taylor FL-Coastal Taylor FL- 127 PM EDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TAYLOR COUNTY UNTIL 215 PM EDT... At 127 PM EDT, Doppler radar was tracking a strong thunderstorm near Perry, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Perry, Scanlon, Econfina, Perry-Foley Airport and Hampton Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3000 8370 3013 8392 3016 8358 3009 8352 TIME...MOT...LOC 1727Z 251DEG 7KT 3008 8365 IG3
Special weather statement, Jul 17, 1:35 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Tallahassee FL 135 PM EDT Sat Jul 17 2021 FLZ017-018-171815- Inland Jefferson FL-Leon FL- 135 PM EDT Sat Jul 17 2021 ...SPECIAL WEATHER STATEMENT... At 135 PM EDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Woodville, moving northeast at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Tallahassee, Apalachee Regional Park, Cody, Chaires, Chaires Crossroads, Wacissa Springs, Natural Bridge and Capitola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3028 8416 3041 8422 3049 8404 3029 8397 TIME...MOT...LOC 1735Z 221DEG 10KT 3036 8413 IG3
Special weather statement, Jul 17, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
215 PM EDT Sat Jul 17 2021
FLZ017-018-027-171900-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
215 PM EDT Sat Jul 17 2021
...SPECIAL WEATHER STATEMENT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville. This storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Woodville, Wakulla, Newport, Cody, Fanlew, Wacissa Springs and
Natural Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 8428 3031 8420 3038 8400 3022 8395
3020 8418
TIME...MOT...LOC 1815Z 247DEG 2KT 3030 8411
IG3The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:03 PM EDT | Special Weather Statement | TAE | Jefferson | 42 min |
| Jul 17, 1:27 PM EDT | Special Weather Statement | TAE | Taylor | 48 min |
| Jul 17, 1:35 PM EDT | Special Weather Statement | TAE | Jefferson | 40 min |
| Jul 17, 2:34 PM EDT | Special Weather Statement | TAE | Taylor | 41 min |
| Jul 17, 2:49 PM EDT | Special Weather Statement | TAE | Leon | 41 min |
| Jul 17, 3:34 PM EDT | Special Weather Statement | TAE | Leon | 41 min |
| Jul 17, 4:01 PM EDT | Special Weather Statement | TAE | Liberty | 44 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.